Alert archive / Kansas / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this winter storm warning at Apr 13, 2007, 3:13 AM CDT for 4 counties in Kansas. It took effect at Apr 13, 2007, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 3:13 AM CDT (08:13 UTC)
- In effect from
- Apr 13, 2007, 1:00 PM CDT
- Expired
- Apr 13, 2007, 4:14 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS
The radar
The Topeka radar (KTWX), 104 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 130813 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 313 AM CDT FRI APR 13 2007 .A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS THIS AFTERNOON AND OVERNIGHT. COLD AIR BOTH ALOFT AND AT THE SURFACE WILL CHANGE THE RAIN ON FRIDAY TO SNOW BY LATE THIS AFTERNOON. THE SNOW WILL BE HEAVY AT TIMES THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE SNOW SHOULD GRADUALLY END DURING THE MORNING HOURS OF SATURDAY. KSZ020-021-034-035-131800- /O.UPG.KTOP.WS.A.0004.070413T2100Z-070414T1200Z/ /O.NEW.KTOP.WS.W.0003.070413T1800Z-070414T1200Z/ CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 313 AM CDT FRI APR 13 2007 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN OVER PORTIONS OF NORTH CENTRAL KANSAS FRIDAY MORNING WILL GRADUALLY CHANGE TO SNOW BY FRIDAY AFTERNOON. SNOW ACCUMULATIONS BY THE LATE AFTERNOON HOURS OF FRIDAY WILL BE 2 TO 3 INCHES. HEAVY SNOW IS EXPECTED TO DEVELOP DURING THE EVENING AND OVERNIGHT HOURS WHERE AN ADDITIONAL 4 TO 5 INCHES OF SNOW MAY FALL. STORM TOTALS ARE EXPECTED TO REACH BETWEEN 6 TO 8 INCHES BY SATURDAY MORNING GENERALLY ALONG AND SOUTHWEST OF A CONCORDIA TO CLAY CENTER TO ABILENE LINE. ISOLATED LOCATIONS MAY RECEIVE ACCUMULATIONS OF 8 TO 10 INCHES. NORTHEASTERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME LOCALIZED BLOWING OF SNOW ACROSS ROADS AND MAY FURTHER REDUCE VISIBILITY WHILE TRAVELING. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ008-009-022-036-131800- /O.UPG.KTOP.WS.A.0004.070413T2100Z-070414T1200Z/ /O.NEW.KTOP.WW.Y.0006.070413T1800Z-070414T1200Z/ REPUBLIC-WASHINGTON-RILEY-GEARY- INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY 313 AM CDT FRI APR 13 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN OVER PORTIONS OF NORTH CENTRAL KANSAS FRIDAY MORNING WILL GRADUALLY CHANGE TO SNOW BY FRIDAY AFTERNOON. SNOW ACCUMULATIONS DURING THE LATE AFTERNOON HOURS OF FRIDAY WILL BE 1 TO 2 INCHES. HEAVY SNOW MAY DEVELOP DURING THE EVENING HOURS WHERE AN ADDITIONAL 2 TO 4 INCHES OF SNOW MAY FALL. STORM TOTALS ARE EXPECTED TO REACH BETWEEN 3 TO 6 INCHES BY SATURDAY MORNING GENERALLY ALONG AND WEST OF A MARYSVILLE TO WESTMORELAND TO COUNCIL GROVE LINE...FOR AREAS NOT ALREADY UNDER A WINTER STORM WARNING. NORTHEASTERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME LOCALIZED BLOWING OF SNOW ACROSS ROADS AND MAY FURTHER REDUCE VISIBILITY WHILE TRAVELING. A WINTER WEATHER ADVISORY MEANS THAT WINTER WEATHER CONDITIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ010-023-037-131800- /O.NEW.KTOP.WW.Y.0006.070413T1800Z-070414T1200Z/ MARSHALL-POTTAWATOMIE-MORRIS- INCLUDING THE CITY OF...MARYSVILLE 313 AM CDT FRI APR 13 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY. RAIN OVER PORTIONS OF NORTH CENTRAL KANSAS FRIDAY MORNING WILL GRADUALLY CHANGE TO SNOW BY FRIDAY AFTERNOON. SNOW ACCUMULATIONS DURING THE LATE AFTERNOON HOURS OF FRIDAY WILL BE 1 TO 2 INCHES. HEAVY SNOW MAY DEVELOP DURING THE EVENING HOURS WHERE AN ADDITIONAL 2 TO 4 INCHES OF SNOW MAY FALL. STORM TOTALS ARE EXPECTED TO REACH BETWEEN 3 TO 6 INCHES BY SATURDAY MORNING GENERALLY ALONG AND WEST OF A MARYSVILLE TO WESTMORELAND TO COUNCIL GROVE LINE...FOR AREAS NOT ALREADY UNDER A WINTER STORM WARNING. NORTHEASTERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME LOCALIZED BLOWING OF SNOW ACROSS ROADS AND MAY FURTHER REDUCE VISIBILITY WHILE TRAVELING. A WINTER WEATHER ADVISORY MEANS THAT WINTER WEATHER CONDITIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ011-012-024-026-038>040-054>056-131800- /O.NEW.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 313 AM CDT FRI APR 13 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY. RAIN OVER PORTIONS NORTHEAST AND EAST CENTRAL KANSAS FRIDAY AFTERNOON WILL GRADUALLY CHANGE TO SNOW BY FRIDAY EVENING. SNOW ACCUMULATIONS DURING THE EVENING HOURS OF FRIDAY WILL BE AROUND 1 INCH. HEAVIER SNOWFALL IS EXPECTED TO DEVELOP DURING THE OVERNIGHT HOURS WHERE AND ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED TO FALL. STORM TOTALS ARE EXPECTED TO REACH BETWEEN 2 TO 4 INCHES BY SATURDAY MORNING GENERALLY ALONG AND EAST OF A SENECA TO EMPORIA LINE...INCLUDING AREAS ALONG AND NORTH OF INTERSTATE 35 UP TO THE NEBRASKA BORDER. NORTHEASTERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME LOCALIZED BLOWING OF SNOW ACROSS ROADS AND MAY FURTHER REDUCE VISIBILITY WHILE TRAVELING. A WINTER WEATHER ADVISORY MEANS THAT WINTER WEATHER CONDITIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS43 KTOP 132114 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 414 PM CDT FRI APR 13 2007 .A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS OVERNIGHT. COLD AIR BOTH ALOFT AND AT THE SURFACE WILL CHANGE THE RAIN TO SNOW BY THIS EVENING INTO THE OVERNIGHT HOURS. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES DURING THE OVERNIGHT HOURS. THE SNOW WILL GRADUALLY END DURING THE MORNING HOURS OF SATURDAY. KSZ020-021-034-035-140515- /O.CAN.KTOP.WS.W.0003.000000T0000Z-070414T1200Z/ /O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/ CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 414 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH UP TO 3 TO 5 INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ008>010-022-023-036-037-140515- /O.CAN.KTOP.WW.Y.0006.000000T0000Z-070414T1200Z/ /O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...JUNCTION CITY 414 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH 1 TO 3 INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ011-012-024-026-038>040-054-055-140515- /O.CAN.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/ /O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...EMPORIA 414 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH 1 TO 2 INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ056-132215- /O.CAN.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/ FRANKLIN- INCLUDING THE CITY OF...OTTAWA 414 PM CDT FRI APR 13 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER WEATHER ADVISORY. PERIODS OF RAIN...WITH SNOW MIXING IN AT TIMES WILL REMAIN POSSIBLE DURING THE EVENING INTO THE OVERNIGHT HOURS. TOTAL SNOWFALL AMOUNTS ARE EXPECTED TO REMAIN BELOW ONE INCH ACROSS FRANKLIN COUNTY...THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BLAIR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Apr 12, 4:26 PM CDT, 10 hours 47 minutes earlier.
Area forecast discussion, Apr 12, 4:26 PM CDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE TOPEKA KS 426 PM CDT THU APR 12 2007 .DISCUSSION... TIMING OF THE PRECIP ARRIVAL TONIGHT...PRECIP CHANGEOVER TO SNOW/SNOW AMOUNTS IN THE CWA FRIDAY AND TEMPERATURES ARE THE PRIMARY SHORT TERM CONCERNS. WATER VAPOR IMAGERY AT 1845Z SHOWING INITIAL SHORTWAVE TROUGH OVER THE 4 CORNERS AREA WITH A SECOND STRONGER UPPER SYSTEM TO THE WEST OVER FAR SOUTHERN CA. VISIBLE SATELLITE SHOWING STRATACU RETREATING NORTHWARD ACROSS THE CWA...BUT MID AND HIGH CLOUDS BEGINNING TO OVERSPREAD THE FAR SOUTHWEST CWA. AS THE INITIAL WAVE LIFTS OUT TOWARDS THE CENTRAL PLAINS THIS EVENING...CLOUDS WILL CONTINUE TO INCREASE SOUTHWEST TO NORTHEAST. AS THE LOW LEVEL WINDS VEER THIS EVENING...LOW LEVEL DRY AIR WILL MAINTAIN ITS HOLD...BUT GRADUALLY DECREASE THROUGH 06Z WITH BETTER ISENTROPIC LIFT DEVELOPING ON THROUGH 12Z FRIDAY AS MID LEVEL FORCING AND MOISTURE ALSO INCREASES PARTICULARLY OVER THE SOUTHWEST CWA. WILL MAINTAIN A CHANCE POP OVER THE WESTERN CWA FOR SHOWERS THIS EVENING...THEN INCREASE ALL AREAS THROUGH 12Z. WITH THE RAIN BECOMING MORE WIDESPREAD LATE...LOWS TONIGHT WILL LIKELY NOT BE MUCH ABOVE DEWPOINTS BY SUNRISE AS CEILINGS ALSO LOWER SOUTHWEST TO NORTHEAST. WIDESPREAD RAIN WILL THEN LINGER ACROSS THE CWA FRIDAY MORNING...THE HEAVIEST ACROSS THE SOUTHERN CWA WHERE HIGHER PRECIPITABLE WATER VALUES AND LIFT WILL COINCIDE. NAM FCST SOUNDINGS DURING THE DAY INDICATE THAT INITIALLY...EASTERLY LOW LEVEL FLOW WILL MAINTAIN TOO WARM OF A TEMP PROFILE TO SUPPORT SNOW OVER THE WESTERN CWA UNTIL MIDDAY...BUT AS THE SECOND MAIN SYSTEM LIFTS NORTHEAST ACROSS THE TX PANHANDLE...SOUNDINGS CONTINUE TO COOL...ESPECIALLY AFTER 20Z OVER THE WESTERN CWA WITH A CHANGEOVER TO ALL SNOW IN THAT AREA BY 21Z. HAVE THEREFORE DELAYED CURRENT WINTER STORM WATCH START TIME UNTIL MID AFTERNOON TO ACCOUNT FOR THIS. SNOW ACCUMULATIONS FROM MID THROUGH LATE AFTERNOON EXPECTED TO RANGE FROM AROUND AN INCH AS FAR EAST AS MHK AREA TO NEAR 3 INCHES IN WESTERN OTTAWA COUNTY. WITH THIS...SHOULD SEE NEARLY STEADY OR SLOWLY FALLING TEMPERATURES DURING THE DAY IN THOSE AREAS. WILL KEEP PRECIP AS RAIN ALL AREAS ALONG AND EAST OF A HERINGTON TO HIAWATHA LINE THROUGH THE DAY FRIDAY. WITH THE HIGHER QPF REMAINING OVER THE SOUTHERN CWA THROUGH FRIDAY WHERE RECENT RAINFALL AMOUNTS WERE NOT AS HIGH...HAVE DECIDED TO HOLD OFF ON FLOOD WATCH. FRIDAY NIGHT AND SATURDAY...THE NAM MODEL FORECASTS THE UPPER LOW TO MOVE NORTHEAST FROM WESTERN OK ACROSS THE CWA DURING THE NIGHT. THE 5H TROUGH FILLS A BIT AS IT MOVES NORTHEAST ACROSS EASTERN KS. NAM FCST SOUNDINGS FROM ACROSS THE CWA SHOW A WARM LAYER ABOUT 500 FEET OFF THE GROUND ACROSS MOST OF THE CWA THROUGH THE DAY...THOUGH BY 21Z THE WESTERN COUNTIES MAY COOL ENOUGH IN THE BOUNDARY LAYER FOR THE COLD RAIN TO CHANGE TO HEAVY SNOW. THE HEAVIER SNOW WILL MOVE ACROSS THE SOUTHWEST COUNTIES OF THE CWA IF THE CURRENT NAM FORECAST TRACK HOLDS. THE GFS TRIES TO SHEAR THE UPPER LOW OUT INTO A POSITIVE TILT 5H TROUGH AS IT LIFTS NORTHEAST ACROSS EASTERN KS. THE HEAVIER SNOW BAND THAT DEVELOPS IN THE FAVORED TROWAL REGION MAY WEAKEN AS IT MOVES NORTHEAST ACROSS THE WESTERN COUNTIES. ATTM I PREFER THE NAM SOLUTION AND WILL KEEP THE WINTER STORM WATCH IN EFFECT FOR THE WESTERN COUNTIES OF THE CWA FROM 400 PM CDT TO 600 AM CDT SATURDAY. ONE MORE RUN OF THE MODELS SHOULD HELP THE EVENING OR NIGHT SHIFT TO DECIDE BETWEEN ISSUING A WINTER STORM WARNING OR SNOW ADVISORY. THE BEST CHANCE FOR 6 OR MORE INCHES OF SNOW WILL LIKELY OCCUR ACROSS OUR SOUTHWEST COUNTIES. THE WARMER BOUNDARY LAYER TEMPERATURES WILL SLOWLY COOL TO THE LOWER TO MID 30S ACROSS THE EASTERN COUNTIES THROUGH THE NIGHT...THUS THE RAIN SHOULD CHANGE TO SNOW BY MIDNIGHT. MAY SEE A BRIEF SHOT OF MODERATE SNOWFALL AFTER MIDNIGHT ACROSS THE NORTHEAST AND EAST CENTRAL COUNTIES BEFORE THE SNOW TAPERS OFF EARLY SATURDAY MORNING. IF WE DO CHANGE OVER TO SNOW QUICK ENOUGH THERE COULD BE 1 TO 3 INCHES OF SNOW ALONG AND NORTH OF I-35. SOUTH OF I-35 ONLY AN INCH OR LESS IS EXPECTED. LOW TEMPERATURES WILL GRADUALLY FALL TO THE FREEZING LEVEL ACROSS THE WESTERN COUNTIES WITH 33 TO 35 DEGREE LOWS ACROSS THE EASTERN COUNTIES OF THE CWA. THEREFORE THE SNOW ACROSS THE EASTERN COUNTIES MAY NOT EVEN STICK TO ROAD SURFACES...UNLESS THE RATE OF SNOWFALL IS HEAVY ENOUGH TO CAUSE RAPID ACCUMULATIONS. THE 5H THROUGH WILL LIFT NORTHEAST INTO THE MIDWEST AND MID MS RIVER VALLEY BY LATE SATURDAY...THIS WILL BRING A QUICK END TO OUR PRECIP CHANCES SATURDAY MORNING. SKIES WILL BECOME PARTLY TO MOSTLY CLOUDY DURING THE AFTERNOON HOURS. HIGHS WILL REACH TO AROUND 50 OR THE LOWER 50S IN SNOW FREE AREAS WITH MID TO UPPER 40S ACROSS THE SNOW COVER. SATURDAY NIGHT THROUGH SUNDAY NIGHT...ANOTHER 5H TROUGH WILL MOVE ONSHORE ACROSS THE WESTERN CONUS. A DOWNSTREAM 5H RIDGE WILL MOVE EAST ACROSS THE PLAINS SUNDAY AND SUNDAY NIGHT. A DEVELOPING LEE SURFACE TROUGH ACROSS THE HIGH PLAINS SHOULD INCREASE SOUTHERLY WINDS ACROSS THE CWA SUNDAY AFTERNOON. TEMPERATURES IN THE SNOW FREE AREAS SHOULD WARM INTO THE LOWER 60S...WITH MID 50S OVER ANY LEFT OVER SNOW COVER. MONDAY AND MONDAY NIGHT...THE UPPER TROUGH WILL MOVE EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS PROVIDING A CHANCE OF SOWERS AND POSSIBLE THUNDERSTORMS...THE STRENGTH OF WHICH WILL BE DEPENDENT ON MOISTURE RETURN AND INSTABILITY. HIGHS WILL WARM UP INTO THE UPPER 60S TO NEAR 70 DEGREES. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE CWA MONDAY NIGHT AND EARLY TUESDAY MORNING. TUESDAY AND WEDNESDAY...A SURFACE HIGH PRESSURE RIDGE WILL MOVE SOUTHEAST ACROSS THE CWA. HIGH TEMPERATURES WILL COOL DOWN INTO THE LOWER TO MID 60S. SKIES WILL RANGE FROM PARTLY CLOUDY TO MOSTLY SUNNY. LATE NEXT WEEK WE SHOULD WARM BACK UP INTO THE 70S AS ZONAL FLOW ALOFT DEVELOPS ACROSS THE SOUTHERN PLAINS. THE NEXT 5H TROUGH MOVING ONSHORE ACROSS THE PACIFIC NORTHWEST SHOULD LIFT NORTHEAST ACROSS THE NORTHERN PLAINS...KEEPING ANY RAIN CHANCES WELL NORTH OF THE CWA. && .TOP WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH IN EFFECT FROM 400 PM FRIDAY THROUGH 600 AM SATURDAY FOR KSZ008>009-020>022-034>036-049. &&
Hazardous weather outlook, Apr 12, 4:38 PM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 438 PM CDT THU APR 12 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-131200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 438 PM CDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...GENERALLY AFTER MIDNIGHT...ACROSS PORTIONS OF NORTH CENTRAL AND EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FRIDAY MORNING. AS THE SYSTEM MOVES EAST IT WILL DRAW IN COOLER AIR FROM THE NORTHEAST CHANGING RAIN SHOWERS OVER TO SNOW BY LATE AFTERNOON ACROSS NORTH CENTRAL KANSAS. HEAVY SNOW BANDS MAY DEVELOP ACROSS NORTH CENTRAL KANSAS LATE FRIDAY AFTERNOON AND SPREAD EASTWARD ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS BY LATE FRIDAY NIGHT. A WINTER STORM WATCH IS IN EFFECT LATE FRIDAY AFTERNOON AND NIGHT FOR NORTH CENTRAL KANSAS...GENERALLY ALONG AND WEST OF AN ABILENE...TO MANHATTAN...TO HANOVER LINE. HEAVY RAINFALL IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA LATE THURSDAY NIGHT AND FRIDAY. HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND STREAMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:13 AM CDT | Winter Weather Advisory | TOP | Brown, Douglas, Franklin, Geary, Jackson, Jefferson and 11 more | 13 hr |
| Apr 13, 4:14 PM CDT | Snow Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 16 hr |
Nearby
Winter Storm Warnings in Kansas, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.